Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 219, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 9:55 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 9:55 PM CDT (02:55 UTC)
- Expired
- Jun 12, 2005, 10:46 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:03 PM CDT | TSTM WND DMG | 2 Se Tulsa, OK | NUMEROUS LARGE TREE LIMBS BROKEN SE OF DOWNTOWN. |
| Jun 12, 10:13 PM CDT | TSTM WND DMG | Catoosa, OK | LARGE TREE LIMB BLOWN DOWN ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:05 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 130255 SVRTSA OKC131-143-130345- /O.NEW.KTSA.SV.W.0219.050613T0255Z-050613T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 955 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROGERS COUNTY IN NORTHEAST OKLAHOMA TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1045 PM CDT * AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF JENKS...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA... OWASSO...CATOOSA...COLLINSVILLE...VERDIGRIS...CLAREMORE...TIAWAH... OOLOGAH AND FOYIL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3610 9617 3596 9603 3625 9544 3662 9559 $$
2 follow-up statements
000 WWUS54 KTSA 130318 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1018 PM CDT SUN JUN 12 2005 OKC131-143-130345- /O.CON.KTSA.SV.W.0219.000000T0000Z-050613T0345Z/ ROGERS OK-TULSA OK- 1018 PM CDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR TULSA AND ROGERS COUNTIES... AT 1017 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF OWASSO...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CATOOSA... COLLINSVILLE...VERDIGRIS...CLAREMORE...TIAWAH...OOLOGAH AND FOYIL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3610 9617 3596 9603 3625 9544 3662 9559 $$
000 WWUS54 KTSA 130346 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1046 PM CDT SUN JUN 12 2005 OKC131-143-130356- /O.EXP.KTSA.SV.W.0219.000000T0000Z-050613T0345Z/ ROGERS OK-TULSA OK- 1046 PM CDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TULSA AND ROGERS COUNTIES EXPIRES AT 1045 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3610 9617 3596 9603 3625 9544 3662 9559 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:45 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 12, 8:45 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT SUN JUN 12 2005 .MESOSCALE UPDATE... 8 PM DATA INDICATES SURFACE BASED INSTABILITY IS BECOMING LIMITED TO AREAS SOUTH OF A LINE FROM ABOUT OKEMAH TO OKMULGEE TO MUSKOGEE TO ABOUT FORT SMITH. CAPE VALUES WERE AROUND 800 TO 1300 SOUTH OF THAT LINE. NORTH OF THAT LINE STORMS WILL HAVE TO BECOME ELEVATED TO REMAIN SEVERE...MAKING LARGE HAIL THE PRIMARY SEVERE THREAT...ALTHOUGH SOME SEVERE WIND GUSTS WILL STILL BE POSSIBLE. DEEP LAYER SHEAR STILL APPEARS LESS THAN ADEQUATE FOR SUPERCELL DEVELOPMENT. LOW LEVEL SHEAR HAS INCREASED TO BETWEEN 20 AND 30 KTS. EXPECT ACTIVITY COMING EAST FROM CENTRAL OKLAHOMA TO TRY TO DEVELOP SOUTHWARD. OKFUSKEE AND OKMULGEE COUNTIES APPEAR TO HAVE THE HIGHEST THREAT FOR SEVERE WEATHER...MAINLY LARGE HAIL AND HIGH WIND...THROUGH 10 PM. MCINTOSH AND MUSKOGEE COUNTIES WILL HAVE AN INCREASED SEVERE THREAT AROUND 10 PM AND AFTER. &&
In the hours before
Special weather statement, Jun 12, 8:10 PM CDT, 1 hour 45 minutes before
OKZ054-059-130215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN JUN 12 2005
OKZ054-059-130215-
OSAGE OK-PAWNEE OK-
812 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 810 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 25 MILES WEST OF APPERSON TO 20 MILES NORTHWEST
OF PAWNEE TO 20 MILES SOUTHWEST OF PAWNEE...MOVING EAST NORTHEAST
AT 40 MPH.
A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 915 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 8:31 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 10 E NOWATA 36.70N 95.46W
06/12/2005 0.75 INCH NOWATA OK PUBLIC
0638 PM HAIL 12 E NOWATA 36.70N 95.42W
06/12/2005 0.75 INCH CRAIG OK PUBLIC
0724 PM HAIL PRYOR 36.31N 95.32W
06/12/2005 1.00 INCH MAYES OK AMATEUR RADIO
&&
SAASpecial weather statement, Jun 12, 9:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT SUN JUN 12 2005
OKZ054-059-130330-
OSAGE OK-PAWNEE OK-
918 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 918 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF SKEDEE TO 8 MILES SOUTH OF
TERLTON...MOVING NORTHEAST AT 40 MPH.
A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1030 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 9:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL INOLA 36.15N 95.51W
06/12/2005 0.88 INCH ROGERS OK PUBLIC
0910 PM TSTM WND GST 5 E DRUMRIGHT 35.99N 96.51W
06/12/2005 60 MPH CREEK OK PUBLIC
&&
SAASpecial weather statement, Jun 12, 9:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT SUN JUN 12 2005
OKZ060-064>066-130345-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
928 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA...CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 928 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF MANNFORD TO 4 MILES SOUTH OF
KELLYVILLE TO 3 MILES NORTHEAST OF BEARDEN...MOVING EAST AT 35 MPH.
A LARGE PORTION OF TULSA...CREEK...OKMULGEE AND OKFUSKEE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1045 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 9:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 7 N WAGONER 36.06N 95.37W
06/12/2005 0.75 INCH WAGONER OK PUBLIC
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 21 min |
| Jun 12, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 28 min |
| Jun 12, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 57 min |
| Jun 12, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 23 min |
| Jun 12, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 62 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 49 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 61 min |
| Jun 13, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 70 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 66 min |
| Jun 13, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
| Jun 13, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.